Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Anxiety and mental anguish....


[De...]

Recommended Posts

I am in pretty bad tolerance withdrawal. Only symptom which is the worst symptom for me is extreme anxiety and mental anguish. Feel like I’m out of it and disconnected. Hazy. Super anxious. Increased heart rate throughout the day. Haven’t heard back from doc about taper.

 

Any tips on how to control/manage the anxiety? I have been reading so much information my eyes are blurry. I can’t sleep and that is stressing me out even more. Any supplements to try? I know everyone is different but Is there one that had been successful with more people that would be worth trying? I don’t know what I need to to do stabilize. I was prescribed .5 alprazolam twice a day and it completely stopped working. Will my dose need to be upped to stabilize? Thank you all for your continued support. Don’t know what I would do without it.

Link to comment
Share on other sites

If you are in tolerance it means your body is no longer responding to that act of medication. Upping the dose may not necessarily help, bc sometimes the med just goes paradoxical and does not do "what its supposed to do".

In my situation, that is what I went through. My doc was not benzowise and I had a rapid taper.

 

In benzo recovery/WD, other medications and supplements commonly don't behave as they would normally so I would use extreme caution if you try anything. I have found for me its best if I don't take anything. After I jumped I did take melatonin and hydroxyzine for a bit to help with sleep, but now don't take it.

What you are feeling is normal, and often there isn't much to help with what you're feeling other than to develop new coping skills that aren't med related. "the only way out is through" is a familiar phrase around here.

I'm sorry. I do know your suffering ...it is indescribable and no-one understands except  those of us on here.

You can do this.

Link to comment
Share on other sites

[66...]
You can switch to diazepam with intention to taper, 0.5 mg alprazolam is equivalent to 10 mg diazepam. Diazepam has a long half-life so you can take your entire dose (20 mg) at night to help you sleep. Also diazepam is more hypnotic than alprazolam so it should make it easier to sleep. Prof. Ashton suggest gradual switchover to diazepam, but if you can tolerate it you can switch quickly.
Link to comment
Share on other sites

I agree with Pacenik. A micro taper on Diazepam will be a lot easier on your body and mind than a fast taper or CT. Diazepam also has a sedatative effect which might help with the anxiety.
Link to comment
Share on other sites

Thank you all for your kind replies. I wish none of us had to ever experience this. I have 3 kids that I so desperately want to be well for and the guilt is gut wrenching. If I’m able to switch to diazepam am I going to be able to function? My kids start school virtually next week.
Link to comment
Share on other sites

[66...]

If I’m able to switch to diazepam am I going to be able to function?

For one you'll probably be able to sleep. For another, there's a chance that you aren't in tolerance withdrawal, but rather that alprazolam has gone paradoxical on you, which is less likely to be the case with diazepam. And finally, you aren't going to get interdose withdrawals with diazepam.

Link to comment
Share on other sites

If you are in tolerance it means your body is no longer responding to that act of medication. Upping the dose may not necessarily help, bc sometimes the med just goes paradoxical and does not do "what its supposed to do".

In my situation, that is what I went through. My doc was not benzowise and I had a rapid taper.

 

In benzo recovery/WD, other medications and supplements commonly don't behave as they would normally so I would use extreme caution if you try anything. I have found for me its best if I don't take anything. After I jumped I did take melatonin and hydroxyzine for a bit to help with sleep, but now don't take it.

What you are feeling is normal, and often there isn't much to help with what you're feeling other than to develop new coping skills that aren't med related. "the only way out is through" is a familiar phrase around here.

I'm sorry. I do know your suffering ...it is indescribable and no-one understands except  those of us on here.

You can do this.

Trina said everything I was going to say and more. Very good advice. In my case it does not help to updose because the drug no longer works for me. I like rescue remedy and calms forte because they are homoeopathic and don't seem to rev up my system.

Link to comment
Share on other sites

I just saw your post, and am in a similar situation. 3 kids and going through this terrible thing. My heart goes out to you ! Feeling any better ?
Link to comment
Share on other sites

×
×
  • Create New...